Alert archive / Louisiana / High Wind Warnings in 2018
High Wind Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this high wind warning at Dec 20, 2018, 10:16 AM CST for Saint Bernard Parish, Louisiana. It took effect at Dec 20, 2018, 3:00 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 10:16 AM CST (16:16 UTC)
- In effect from
- Dec 20, 2018, 3:00 PM CST
- Expired
- Dec 21, 2018, 9:59 AM CST
- In force
- 19 hr
- Issued by
- NWS New Orleans, LA
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240 WWUS74 KLIX 201616 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1016 AM CST Thu Dec 20 2018 ...High Wind Warning Now in Effect for Portions of the Southshore... A deepening surface low over the southeastern US will slowly move northeast of the area today. This has already brought a cold front through the area and strong high pressure will begin to build in later today. The interaction between the surface low and the surface high will lead to strong winds south of a line from Reserve to Morgan City. Very strong winds of 30 to 40 mph with higher gusts will be possible along the coasts of the Southshore. Elevated roadways and buildings in the New Orleans metro will also experience these very high winds. Not all of the warned area will experience these strong winds, they will likely occur right along the coast and along elevated surfaces. LAZ061>064-070-210030- /O.UPG.KLIX.HW.A.0001.181220T2100Z-181221T1800Z/ /O.NEW.KLIX.HW.W.0001.181220T2100Z-181221T1600Z/ Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Lower St. Bernard- Including the cities of Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, and Yscloskey 1016 AM CST Thu Dec 20 2018 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CST FRIDAY... The National Weather Service in New Orleans has issued a High Wind Warning, which is in effect from 3 PM this afternoon to 10 AM CST Friday. The High Wind Watch is no longer in effect. * TIMING...Winds will ramp up after 3pm but the most likely timing for the strongest winds will be from 6pm through 6am. * WINDS...30 to 40 mph with higher gusts near 50 mph right along the coasts and around elevated surfaces. * DURATION...12 to 16 hours for winds with the peak winds likely 6 to 10 hours in duration. * IMPACTS...Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. Power outages will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ LAZ058>060-065>069-210030- /O.EXT.KLIX.WI.Y.0004.181220T2100Z-181221T1600Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, and Myrtle Grove 1016 AM CST Thu Dec 20 2018 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM CST FRIDAY... * WINDS...Winds of 15 to 30 mph with higher gusts. * DURATION...10 to 16 hours for strong winds. * IMPACTS...Winds of this magnitude will blow around light weight loose objects, such as holiday decorations, and trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
819 WWUS74 KLIX 210010 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 610 PM CST Thu Dec 20 2018 ...High Wind Warning in Effect for Portions of the Southshore... A deepening surface low over the southeastern US will slowly move northeast of the area. This has already brought a cold front through the area and strong high pressure will begin to build in tonight. The interaction between the surface low and the surface high will lead to strong winds south of a line from Reserve to Morgan City. Very strong winds of 30 to 40 mph with higher gusts will be possible along the coasts of the Southshore. Elevated roadways and buildings in the New Orleans metro will also experience these very high winds. Not all of the warned area will experience these strong winds, they will likely occur right along the coast and on elevated surfaces. LAZ061>064-070-210815- /O.CON.KLIX.HW.W.0001.000000T0000Z-181221T1600Z/ Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Lower St. Bernard- Including the cities of Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, and Yscloskey 610 PM CST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * TIMING...Tonight through mid morning Friday. * WINDS...30 to 40 mph with higher gusts near 50 mph right along the coasts and around elevated surfaces. * DURATION...12 to 16 hours for winds with the peak winds likely 6 to 10 hours in duration. * IMPACTS...Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. Power outages will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ LAZ058>060-065>069-210815- /O.CON.KLIX.WI.Y.0004.000000T0000Z-181221T1600Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, and Myrtle Grove 610 PM CST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WINDS...Winds of 20 to 30 mph with higher gusts. * DURATION...10 to 16 hours for strong winds. * IMPACTS...Winds of this magnitude will blow around light weight loose objects, such as holiday decorations, and trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
275 WWUS74 KLIX 210318 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 918 PM CST Thu Dec 20 2018 ...High Wind Warning in Effect for Portions of the Southshore... A deepening surface low over the southeastern US will slowly move northeast of the area. This has already brought a cold front through the area and strong high pressure will begin to build in tonight. The interaction between the surface low and the surface high will lead to strong winds south of a line from Reserve to Morgan City. Very strong winds of 30 to 40 mph with higher gusts will be possible along the coasts of the Southshore. Elevated roadways and buildings in the New Orleans metro will also experience these very high winds. Not all of the warned area will experience these strong winds, they will likely occur right along the coast and on elevated surfaces. LAZ061>064-070-211130- /O.CON.KLIX.HW.W.0001.000000T0000Z-181221T1600Z/ Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Lower St. Bernard- Including the cities of Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, and Yscloskey 918 PM CST Thu Dec 20 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * TIMING...Tonight through mid morning Friday. * WINDS...30 to 40 mph with higher gusts near 50 mph right along the coasts and around elevated surfaces. * DURATION...12 to 16 hours for winds with the peak winds likely 6 to 10 hours in duration. * IMPACTS...Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. Power outages will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ LAZ058>060-065>069-211130- /O.CON.KLIX.WI.Y.0004.000000T0000Z-181221T1600Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, and Myrtle Grove 918 PM CST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WINDS...Winds of 20 to 30 mph with higher gusts. * DURATION...10 to 16 hours for strong winds. * IMPACTS...Winds of this magnitude will blow around light weight loose objects, such as holiday decorations, and trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
282 WWUS74 KLIX 211012 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 412 AM CST Fri Dec 21 2018 ...Strong Winds Continue Over Portions of the Southshore... A strong pressure gradient continues to exist between a deep surface low in the southern Appalachian Mountains and high pressure south of Texas. This has lead to strong winds south of a line from Reserve to Morgan City. The highest winds will generally be confined to locations right along the coast as well as elevated roadways and buildings in the New Orleans metro. Areas outside of those mentioned above have a much lower potential to be impacted by these strong winds. Conditions should steadily improve this morning the gradient relaxes. LAZ069-211600- /O.UPG.KLIX.WI.Y.0004.000000T0000Z-181221T1600Z/ /O.EXA.KLIX.HW.W.0001.000000T0000Z-181221T1600Z/ Lower Plaquemines- Including the cities of Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, and Myrtle Grove 412 AM CST Fri Dec 21 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... The National Weather Service in New Orleans has issued a High Wind Warning, which is in effect until 10 AM CST this morning. The Wind Advisory is no longer in effect. * WINDS...Winds of 30 to 40 mph with higher gusts. * DURATION...4 to 6 hours. * IMPACTS...Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. Power outages will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ LAZ061>064-070-211600- /O.CON.KLIX.HW.W.0001.000000T0000Z-181221T1600Z/ Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Lower St. Bernard- Including the cities of Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, and Yscloskey 412 AM CST Fri Dec 21 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...Tonight through mid morning Friday. * WINDS...25 to 35 mph with gusts near 40 mph right along the coasts and around elevated surfaces. * DURATION...4 to 6 hours. * IMPACTS...Winds of this magnitude will blow around light weight loose objects, such as holiday decorations, and trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ LAZ058>060-065>068-211600- /O.CON.KLIX.WI.Y.0004.000000T0000Z-181221T1600Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, and Leeville 412 AM CST Fri Dec 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...Winds of 20 to 30 mph with higher gusts. * DURATION...4 to 6 hours. * IMPACTS...Winds of this magnitude will blow around light weight loose objects, such as holiday decorations, and trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
173 WWUS74 KLIX 211559 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 959 AM CST Fri Dec 21 2018 ...HIGH WIND WARNING IS CANCELLED BUT GUSTY WINDS CONTINUE... .Strong northwest winds are slowly lessening, but will still be breezy through the afternoon. LAZ061>064-069-070-211700- /O.CAN.KLIX.HW.W.0001.000000T0000Z-181221T1600Z/ Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Lower Plaquemines-Lower St. Bernard- Including the cities of Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 959 AM CST Fri Dec 21 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in New Orleans has cancelled the High Wind Warning. Gusty northwest winds 15 to 25 mph with gusts at times to 35 mph can still be expected through early afternoon. $$ LAZ058>060-065>068-211700- /O.CAN.KLIX.WI.Y.0004.000000T0000Z-181221T1600Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, and Leeville 959 AM CST Fri Dec 21 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in New Orleans has cancelled the Wind Advisory. Northwest winds gusting at times 25 to 35 mph through early afternoon. $$ 24/RR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this high wind warning went out at Dec 20, 7:10 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 20, 7:10 AM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
710 AM CST Thu Dec 20 2018
.SOUNDING DISCUSSION...
This morning's balloon launch was successful, and there were no
issues. Looking at the sounding, the overall atmospheric profile
is moist. The temperature and dewpoint lines at the surface are
very close together, indicating the presence of fog in the area.
The CAPE and CIN are 0 J/kg in the mixed layer, showing a lack of
instability in the atmosphere. The vertical wind profile, is
mostly uniform with height, showing a lack of shear in the
atmosphere as well. At the surface the winds are variable and
weaker (5-10 knots). At the lower, middle, and upper levels of the
atmosphere, the winds are southwesterly and strong (90 knots in
the jet stream). MSW
&&
.PREV DISCUSSION... /issued 409 AM CST Thu Dec 20 2018/
SHORT TERM
Very amplified trough is currently digging through the western Gulf
of Mexico and will be swinging across the northern Gulf Coast today.
The atmosphere in place locally early this morning is still quite
stable with a pocket of very moist air underneath the inversion.
This environment is conducive for fog development and observations
indicate widespread dense fog is impacting most of the CWA.
Visibilities 'should' improve as drier air moves in from the W/NW.
Am concerned that this may not happen as fast as currently forecast.
Thus may need to extend the Dense Fog Advisory beyond 8am. Even as
the fog does lift, clouds will hang in throughout the day. This,
combined with high shower coverage will keep temps from warming much
and the should generally remain steady throughout the day.
In terms of rain chances, didn't make too many changes from the
previous forecast. Strong dynamical lift on the back side of the
trough will bring a wide swath of rain across the entire CWA.
Current areal radars show those showers along the TX/LA border right
now. Meso and medium range models are in good agreement that the
rain west of the area will move through SELA and MS late morning
through early this evening. Showers will be steadily ending from
west to east tonight, with the last lingering showers exiting the
CWA in Coastal MS around sunrise Friday morning. POPS were adjusted
to try to account for the expected movement of the rain shield and
associated cold front moves across the forecast area.
LONG TERM...
Moderate cold air advection behind the cold front will limit temps
from warming too much on Friday. Expect highs to be at least 10
degrees below normal for this time of year. Surface high pressure
will be moving nearly overhead Friday night which will break down
the wind field. At the same time, clear skies will allow from strong
radiational cooling. Subsequently, temperatures will crater down
into the lower to mid 30s Saturday morning. The main upper trough
that is moving through today will be exiting the east coast of the
US Saturday. As it does, 500mb heights across the local area will be
rising and onshore flow will return as surface ridge slides east of
the area. This will cause daytime temps to soar back into the lower
to mid 60s. This brings a somewhat unusually high diurnal range of
nearly 30 degrees from morning lows to afternoon highs. Think warm
jacket at sunrise, and T-shirt by early afternoon.
Models are in fairly good agreement that a mid latitude trough will
swing across the country early next week. They are slightly
different on timing but both solutions bring the cold front to the
area but stall it rather than push it through. This scenario will
likely bring low-end chances for light rain on Christmas Eve and
Christmas day.
MEFFER
AVIATION...
Ceilings at OVC002 and FG will be hard to break out this morning.
But will eventually give way later this morning from west to east as
a cold front moves into the area. Low ceilings may remain through
the day. -SHRA will develop today as well and wrap around ceilings
OVC020 should begin to move in by dark. The main issue will be
winds. Winds will be mainly northwest but will be rather strong,
especially for terminals near areas of water. Speeds could be as
high as 25-30kt sustained with gusts up to 40kt at times at those
terminals while other sites will still be breezy around 15-20kt with
higher gusts. This occurs later today and especially overnight.
MARINE...
A cold front moves through today causing wind speeds to rapidly rise
to advisory conditions later this morning and gales by Thursday
around noon through Friday around noon. A small craft advisory and
gale warning has been posted for these conditions. This will cover
all marine areas since it is likely that frequent gusts to gale or
better over protected waters will occur as well. Winds will begin to
ease back and become southerly over the weekend with the approach of
a reinforcing cold front.
DECISION SUPPORT...
DSS code: Blue Deployed: None Activation: None Activities: Gale
warning, high wind advisory and warning
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 39 52 33 / 100 100 0 0
BTR 56 39 54 36 / 90 70 0 0
ASD 58 40 55 35 / 80 100 0 0
MSY 57 44 54 41 / 100 100 0 0
GPT 59 41 52 36 / 70 90 0 0
PQL 61 40 52 35 / 70 80 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 9 AM CST this morning for LAZ034>037-
039-040-046>050-056>072.
Wind Advisory from 3 PM this afternoon to noon CST Friday for
LAZ058>060-065>069.
High Wind Watch from 3 PM CST this afternoon through Friday
morning for LAZ061>064-070.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ530-532-
534-536-538-550-552.
Small Craft Advisory until noon CST today for GMZ530-532-534-536-
538-550-552-555-557-570-572-575-577.
Gale Warning from noon today to noon CST Friday for GMZ530-532-
534-536-538-550-552-555-557-570-572-575-577.
MS...Dense Fog Advisory until 9 AM CST this morning for MSZ068>071-
077-080>082.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ532-534-
536-538-550-552.
Small Craft Advisory until noon CST today for GMZ532-534-536-538-
550-552-555-557-570-572-575-577.
Gale Warning from noon today to noon CST Friday for GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Dec 20, 7:13 AM CST, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 713 AM CST Thu Dec 20 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-210115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 713 AM CST Thu Dec 20 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Later in the day, very strong winds in the wake of a cold front will develop and persist through tonight across the coastal waters. A Gale Warning is in effect for all coastal waters this afternoon and tonight. A High Wind Watch is in effect for the New Orleans Metro Area as wind gusts may approach 50 mph along Lake Pontchartrain. A Wind Advisory is in effect for all other areas south of the tidal lakes. Winds of this magnitude will blow around light weight loose objects, such as holiday decorations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Gale Warning, Wind Advisory, and High Wind Watch are all in effect through midday Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:36 PM CST | Marine Dense Fog Advisory | LIX | 11 hr | |
| Dec 19, 9:57 PM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 9 hr |
Nearby
High Wind Warnings in Louisiana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.